Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (349 KB) | Metadata | Table of Contents | ZAA summary
Published online: 2003-12-31
Existence and Relaxation for Finite-Dimensional Optimal Control Problems Driven by Maximal Monotone OperatorsNikolaos S. Papageorgiou and Francesca Papalini (1) National Technical University of Athens, Greece
(2) Università di Ancona, Italy
We study the optimal control of a class of nonlinear finite-dimensional optimal control problems driven by a maximal monotone operator which is not necessarily everywhere defined. So our model problem incorporates systems monitored by variational inequalities. First we prove an existence theorem using the reduction method of Berkovitz and Cesari. This requires a convexity hypothesis. When this convexity condition is not satisfied, we have to pass to an augmented, convexified problem known as the "relaxed problem". We present four relaxation methods. The first uses Young measures, the second uses multi-valued dynamics, the third is based on Caratheodory's theorem for convex sets in RN and the fourth uses lower semicontinuity arguments and Γ-limits. We show that they are equivalent and admissible, which roughly speaking means that the corresponding relaxed problem is in a sense the "closure" of the original one.
Keywords: Maximal monotone operator, variational inequalities, reduction method, relaxed problem, Young measure, Carathéodory's theorem, multi-valued dynamics, multiple Gamme-limits, Gamma-regularization, admissible relaxation
Papageorgiou Nikolaos, Papalini Francesca: Existence and Relaxation for Finite-Dimensional Optimal Control Problems Driven by Maximal Monotone Operators. Z. Anal. Anwend. 22 (2003), 863-898. doi: 10.4171/ZAA/1177